This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, disulfiram may prevent your body from processing theophyllines properly.
What might happen:
Your blood level of theophylline may increase and cause toxic effects.
What you should do about this interaction:
If you experience abdominal pain, confusion, seizures, diarrhea, dark or bloody vomit, dizziness, fast or irregular heartbeat, or nervousness, contact your healthcare professional (e.g. doctor or pharmacist). Your doctor may want to measure the amount of theophylline in your blood and may adjust the dose.Your healthcare professionals may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Loi CM, Day JD, Jue SG, Bush ED, Costello P, Dewey LV, Vestal RE. Dose-dependent inhibition of theophylline metabolism by disulfiram in recovering alcoholics. Clin Pharmacol Ther 1989 May;45(5):476-86.